Alert archive / Oregon / Wind Advisories in 2005
Wind Advisory 22, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 28, 2005, 2:15 PM PST for Union County, Oregon. It took effect at Nov 28, 2005, 10:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2005, 2:15 PM PST (22:15 UTC)
- In effect from
- Nov 28, 2005, 10:00 PM PST
- Expired
- Nov 29, 2005, 4:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 282217 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 215 PM PST MON NOV 28 2005 ORZ049-291200- /O.NEW.KPDT.WI.Y.0022.051129T0600Z-051129T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITY OF...LA GRANDE 215 PM PST MON NOV 28 2005 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY. VERY WINDY SOUTHERLY WINDS WILL DEVELOP BY LATE THIS EVENING ACROSS PORTIONS OF THE GRANDE RONDE VALLEY. LADD AND PYLES CANYONS AS WELL AS THE TOWN OF UNION WILL BE MOST AFFECTED...WITH SUSTAINED WINDS 30 TO 40 MPH GUSTING TO 50 MPH. FURTHER NORTH IN THE LA GRANDE AREA...EXPECT SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 290404 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 804 PM PST MON NOV 28 2005 ORZ049-291200- /O.EXT.KPDT.WI.Y.0022.051129T0404Z-051129T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITY OF...LA GRANDE 804 PM PST MON NOV 28 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. VERY WINDY SOUTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF THE GRANDE RONDE VALLEY. LADD AND PYLES CANYONS AS WELL AS THE TOWN OF UNION WILL BE MOST AFFECTED...WITH SUSTAINED WINDS 30 TO 40 MPH GUSTING TO 55 MPH. FURTHER NORTH IN THE LA GRANDE AREA...EXPECT SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 291220 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 418 AM PST TUE NOV 29 2005 ORZ049-291800- /O.EXP.KPDT.WI.Y.0022.000000T0000Z-051129T1200Z/ /O.NEW.KPDT.WI.Y.0023.051129T1218Z-051129T1800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITY OF...LA GRANDE 418 AM PST TUE NOV 29 2005 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. VERY WINDY SOUTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF THE GRANDE RONDE VALLEY. LADD AND PYLES CANYONS AS WELL AS THE TOWN OF UNION WILL BE MOST AFFECTED...WITH SUSTAINED WINDS 25 TO 35 MPH GUSTING TO 45 MPH. FURTHER NORTH IN THE LA GRANDE AREA... EXPECT SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 28, 10:00 AM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 28, 10:00 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED SHORT TERM AND AVIATION
DISCUSSIONS
NATIONAL WEATHER SERVICE PENDLETON OR
1000 AM PST MON NOV 28 2005
.SHORT TERM...WILL ISSUE AN UPDATE SHORTLY TO UPGRADE THE WINTER
WEATHER ADVISORIES TO WARNINGS FOR CENTRAL AND NORTH CENTRAL OREGON.
WILL FOCUS THE WARNINGS ALONG THE CASCADES WHERE UPSLOPE FLOW WILL
CONTRIBUTE TO A GOOD 12 HR PERIOD OF LIFT. WILL MAINTAIN THE REST OF
THE ADVISORIES AND WARNINGS AS THEY ARE FOR NOW. 78
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...REMNANTS OF EARLY WEEK
SYSTEM TO MOVE OUT OF THE REGION TUESDAY NIGHT WITH SNOW SHOWERS
LIKELY OVER THE NORTHEAST OREGON MOUNTAINS AND A CHANCE OF SHOWERS
ELSEWHERE. WEDNESDAY IS LARGELY A BETWEEN SYSTEMS DAY WITH ONLY A
FEW LINGERING SNOW SHOWERS OVER THE NORTHEAST OREGON MOUNTAINS.
ANOTHER STRONG SYSTEM LOOKS TO MOVE ACROSS THE PACIFIC NORTHWEST
THURSDAY. THIS SYSTEM MAY KICK A SURFACE LOW THROUGH THE INTERIOR
NORTHWEST PRODUCING SIGNIFICANT SNOW IN THE COLUMBIA BASIN. AT THIS
TIME FORECAST TRACK CHANGES WITH EACH RUN OF THE MODELS SO WILL KEEP
BROAD BRUSH CHANCE FORECAST GOING. UNSETTLED CONDITIONS CONTINUE
FRIDAY THROUGH SUNDAY AND WILL NOT ATTEMPT TO TIME IN A DRY DAY. 90
&&
.AVIATION...CONDITIONS HAVE BEGUN TO DETERIORATE AS A PACIFIC SYSTEM
APPROACHES THE AREA. KDLS IS ALREADY AT MVFR CEILINGS AND ALL OTHER
TAF LOCATIONS SHOULD FALL TO THOSE LEVELS BY THIS AFTERNOON. KALW
AND KPSC ARE CURRENTLY VLIFR AND LIFR RESPECTIVELY DUE TO FOG WHICH
SHOULD CONTINUE FOR A FEW MORE HOURS...ESPECIALLY AT KALW. AS
SNOW/RAIN BEGINS TO FALL LATE THIS AFTERNOON AND EVENING MVFR AND
IFR CONDITIONS OR WORSE CAN BE EXPECTED AT ALL TAF
LOCATIONS...PARTICULARLY KRDM. SIMILAR CONDITIONS WILL AFFECT ALL
TWEB ROUTES AS WELL WITH TWB 368 AFFECTED EARLIEST AND MOST
SIGNIFICANTLY. CONDITIONS WILL BEGIN IMPROVING BY TOMORROW MORNING.
83
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 36 31 38 30 / 10 60 50 30
ALW 38 31 39 31 / 10 60 50 30
PSC 38 28 40 28 / 10 60 40 20
YKM 35 25 36 24 / 20 60 40 20
HRI 39 27 40 27 / 10 60 40 20
ELN 33 27 33 23 / 20 60 40 20
RDM 35 24 37 20 / 80 80 50 30
LGD 36 28 36 28 / 10 60 60 40
5J0 37 25 37 23 / 60 70 50 30
DLS 36 30 41 30 / 60 80 60 40
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR ORZ042-ORZ043.
HEAVY SNOW WARNING FROM 3 PM THIS AFTERNOON TO 4 AM PST TUESDAY
FOR ORZ041.
SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM PST TUESDAY FOR
ORZ504-ORZ505-ORZ506.
WA...HEAVY SNOW WARNING FROM 3 PM THIS AFTERNOON TO 4 AM PST TUESDAY
FOR WAZ024.
SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY FOR
WAZ501-WAZ502.
SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY FOR
WAZ026-WAZ027.
&&
TI:YYY
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78/90/83Hazardous weather outlook, Nov 28, 4:30 AM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
430 AM PST MON NOV 28 2005
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-291230-
EAST SLOPES OF THE CENTRAL CASCADES-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
430 AM PST MON NOV 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT.
SNOW
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES, EAST SLOPES OF THE SOUTHERN CASCADES,
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
A STORM SYSTEM WILL MOVE INTO THE TWO STATE AREA LATE THIS AFTERNOON
AND PRODUCE SNOW IN CENTRAL OREGON WHERE 4 TO 6 INCHES OF SNOW IS
EXPECTED INTO TONIGHT. THE SNOW MAY MIX WITH SLEET AND FREEZING RAIN
TONIGHT.
SNOW IS EXPECTED TO BECOME HEAVY AT TIMES IN THE GORGE LATE THIS
AFTERNOON AND TONIGHT WITH 3 TO 6 INCHES. ALONG THE EAST SLOPES OF
THE WASHINGTON CASCADES 4 TO 7 INCHES IS FORECAST AND 2 TO 4 INCHES
IS EXPECTED ACROSS THE YAKIMA AND KITTITAS VALLEYS TONIGHT.
ALSO ACROSS GRANT COUNTY IN OREGON 2 TO 6 INCHES OF SNOW IS EXPECTED
LATE THIS AFTERNOON AND TONIGHT. MULTIPLE WINTER WEATHER
ADVISORIES...SNOW ADVISORIES...AND HEAVY SNOW WARNINGS ARE IN EFFECT
FOR LATE THIS AFTERNOON AND TONIGHT AND ADDITIONAL INFORMATION CAN BE
FOUND UNDER THE PRODUCT HEADER...PDXWSWPDT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SNOW TUESDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES, EAST SLOPES OF THE SOUTHERN CASCADES,
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
AS A STORM SYSTEM DEPARTS THE AREA RAP AROUND MOISTURE WILL INVADE
THE TWO STATE AREA TUESDAY WITH SNOW SHOWERS CONTINUING.
ON THURSDAY ANOTHER STORM MAY EFFECT THE AREA WITH SNOW AND RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT
FOR SNOW WITH THE HEAVIEST ACCUMULATION EXPECTED SOUTH AND WEST OF A
LINE FROM AROUND ROSLYN WASHINGTON TO ELLENSBURG TO ARLINGTON
OREGON TO JOHN DAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 5:32 AM PST | Heavy Snow Warning | PDT | Gilliam, Sherman, Wasco | 28 hr |
| Nov 28, 5:32 AM PST | Snow Advisory | PDT | Crook, Deschutes, Grant, Jefferson, Morrow, Wasco and 1 more | 28 hr |
| Nov 28, 5:32 AM PST | Winter Weather Advisory | PDT | 5 hr | |
| Nov 28, 10:47 AM PST | Winter Storm Warning | PDT | 23 hr | |
| Nov 28, 2:04 PM PST | Winter Storm Watch | PDT | Umatilla, Union, Wallowa | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.